MAUDE Adverse Event Report: COLTENE WHALEDENT INC. HYFLEX CM FILE ASST 31MM; ENDODONTIC FILE

COLTENE WHALEDENT INC. HYFLEX CM FILE ASST 31MM; ENDODONTIC FILE
Catalog Number 60018460
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
All batch records were reviewed.There were no issues identified that indicate a manufacturing defect was present.Root cause: no product was returned for investigation so a full root cause analysis cannot be performed.As identified in the product risk file, (b)(4), the following may be a potential root cause of the file breaking: file is used multiple times.File not heat treated properly to required specifications.Excessive force applied by the user.User chose the wrong size file.
 
Event or Problem Description
Doctor was using our hyflex cm files and experience separation in the canal on the first use of the file.The file had not been used prior to this case and was brand new.Doctor complains that upon torsional load of less than 2.5ncm (he had his torque rating properly set) the file separated at the stop section.It did not separate at the mandrel but instead about 2mm down from where the spiral part of the file begins.It was file 04/25 that broke from the set.There was no patient injury.The customer later indicated that the event happened during procedure and he had hand filed.He said he hand files for every case.The doctor indicated size 15, but did not recall if he used our glidepath file.The doctor had to buy a third party instrument in order to remove the separated file.

Brand Name
HYFLEX CM FILE ASST 31MM
Common Device Name
ENDODONTIC FILE
Manufacturer (Section D)
COLTENE WHALEDENT INC.
235 ascot parkway
cuyahoga falls OH 44223
MDR Report Key9579310
Report Number2416455-2020-00001
Device Sequence Number13535100
Product Code EKS
UDI-Device IdentifierD661600184601
UDI-PublicD661600184601
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Dentist
Type of Report Initial
Report Date (Section B) 12/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number60018460
Device Lot NumberI85846
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2019
Initial Report FDA Received Date01/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;